Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood advisory at Jun 25, 2021, 1:28 AM CDT for 6 counties in Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 1:28 AM CDT (06:28 UTC)
- Expired
- Jun 25, 2021, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Carroll County, MO, Chariton County, MO, Cooper County, MO, Howard County, MO, Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2766 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 23.2
The text
As transmitted.
537
WGUS83 KEAX 250628
FLSEAX
Flood Advisory
National Weather Service Kansas City/Pleasant Hill MO
128 AM CDT Fri Jun 25 2021
MOC033-041-053-089-107-195-250930-
/O.NEW.KEAX.FA.Y.0013.210625T0628Z-210625T0930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MO-Chariton MO-Cooper MO-Howard MO-Lafayette MO-Saline MO-
128 AM CDT Fri Jun 25 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Advisory for...
Northern Cooper County in central Missouri...
Howard County in central Missouri...
Saline County in central Missouri...
Carroll County in north central Missouri...
Central Chariton County in north central Missouri...
Northeastern Lafayette County in west central Missouri...
* Until 430 AM CDT.
* At 128 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 2 and 4 inches of rain have
fallen.
* Some locations that will experience flooding include...
Marshall, Boonville, Carrollton, Fayette, Slater, Glasgow, New
Franklin, Brunswick, Waverly, Norborne, Keytesville, Bosworth,
Armstrong, Malta Bend, Blackburn, Wakenda, Gilliam, Nelson, Miami
and Bogard.
Additional rainfall amounts of 0.5 to 1.5 inches are expected over
the area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3926 9375 3955 9376 3957 9367 3957 9298
3931 9275 3924 9253 3890 9260 3899 9338
$$
BMWWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 25, 12:36 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 25, 12:36 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1236 AM CDT Fri Jun 25 2021
.Discussion...
Issued at 315 PM CDT THU JUN 24 2021
Key Messages:
- Severe weather and flash flooding expected this evening/overnight
across parts of the area.
- A flash flood watch is in effect from Thursday afternoon into
Saturday morning.
Atmospheric recover is underway with a strongly unstable airmass
already in place over far northwest Missouri into eastern Kansas.
The remainder of the area will continue to destabilize as further
surface heating/mixing and moisture advection occurs this
afternoon. Robust convection is expected to develop late this
afternoon into the early evening, most likely in areas of
northeast Kansas into northwest and northern Missouri. The initial
activity will have the potential to be semi-discrete, with the
potential for very large hail and an isolated tornado. Over time,
updrafts will tend to consolidate into one or more line(s) of
thunderstorms and move east/southeast across the CWA. An
increasing threat of damaging straight-line winds will materialize
with these storms. Over time, repeated rounds of convection over
the same areas will be possible into the evening and overnight
hours, with flash flooding a growing concern. The cold front is
expected to make slow progress southeastward on Friday, setting
the stage once again for another round of thunderstorms - with the
potential for severe weather and flash flooding for most areas
across the CWA.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1231 AM CDT FRI JUN 25 2021
Mature MCS working east across central and eastern Missouri. Gusty
winds are possible with some of the stronger storms through the
morning hours. Could see some MVFR ceilings through the early
morning hours on Friday, but conditions should improve into the
VFR range as the day wears on. Additional thunderstorms are
possible Friday afternoon, with best chances south of I-70 where
partial clearing is most likely. Have prob 30 group for southern
most TAF site, but potential IXD may be too far north.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Saturday morning for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Blair
Aviation...BTHazardous weather outlook, Jun 24, 5:22 AM CDT, 20 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Thu Jun 24 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Thu Jun 24 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A line of thunderstorms will work south through the region this morning. Gusty winds will be possible with this line of storms. Additional storms are expected to develop this evening. Some of these storms will be capable of producing large hail to two inches in diameter, winds up to 80 mph, locally heavy rainfall leading to flash flooding and isolated tornadoes. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are expected Friday afternoon/evening and Saturday afternoon/evening. Some of these storms could produce large hail and damaging winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 24, 11:44 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 4 N SMITHVILLE 39.44N 94.58W
06/24/2021 M2.35 INCH CLAY MO TRAINED SPOTTER
&&
HBLocal storm report, Jun 24, 11:58 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 NE GALT 40.14N 93.37W
06/24/2021 GRUNDY MO EMERGENCY MNGR
POSSIBLE TORNADO. 30 FOOT SECTION OF NEW BARN ROOF RIPPED
OFF. WHOLE TREES DOWN. 2X4S DRIVEN INTO GROUND.
&&
HBLocal storm report, Jun 25, 12:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD AMAZONIA 39.89N 94.89W
06/24/2021 ANDREW MO EMERGENCY MNGR
CONSTRUCTION CRANE ON I-29 HAS BEGAN TO TIP DUE TO FLASH
FLOODING. THE INTERSTATE HAS NOW BEEN CLOSED IN BOTH
DIRECTIONS DUE TO THE POSSIBILITY THAT THE CRANE MAY FALL
ONTO THE HIGHWAY.
&&
HBLocal storm report, Jun 25, 12:21 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1221 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD AMAZONIA 39.89N 94.89W
06/24/2021 ANDREW MO LAW ENFORCEMENT
WATER RESCUES AND EVACUATIONS ONGOING. MULTIPLE ROADS
UNDERWATER.
&&
HBLocal storm report, Jun 25, 12:28 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM FLASH FLOOD 4 NW MOUND CITY 40.17N 95.29W
06/25/2021 HOLT MO LAW ENFORCEMENT
INTERSTATE 29 CLOSED BETWEEN MM 84 AND MM 92 DUE TO
RUNNING WATER OVER THE INTERSTATE.
&&
JLLocal storm report, Jun 25, 1:11 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HEAVY RAIN SAINT JOSEPH AIRPORT 39.77N 94.91W
06/25/2021 M4.19 INCH BUCHANAN MO ASOS
4.19 INCHES OF RAIN RECORDED AT STJ ASOS
FROM 6 AM THURSDAY TO 1 AM FRIDAY.
&&
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Jun 24, 7:24 PM CDT | Special Weather Statement | EAX | Mercer | 51 min |
| Jun 24, 7:39 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 6 hr |
| Jun 24, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 45 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 50 min |
| Jun 24, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 48 min |
| Jun 24, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 24 min |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Chariton, Macon | 19 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 14 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Jun 24, 8:27 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 16 hr |
| Jun 24, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 38 min |
| Jun 24, 8:48 PM CDT | Flash Flood Warning | EAX | Mercer | 3 hr |
| Jun 24, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Linn and 4 more | 54 min |
| Jun 24, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more | 60 min |
| Jun 24, 9:13 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 17 min |
| Jun 24, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more | 61 min |
| Jun 24, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 3 more | 57 min |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Saline | 11 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper | 60 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Carroll | 8 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 71 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 24, 9:40 PM CDT | Tornado Warning | EAX | Putnam, Sullivan | 20 min |
| Jun 24, 9:58 PM CDT | Tornado Warning | EAX | Adair, Sullivan | 17 min |
| Jun 24, 10:18 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 27 min |
| Jun 24, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Howard, Lafayette, Linn and 6 more | 51 min |
| Jun 24, 10:25 PM CDT | Areal Flood Advisory | EAX | Buchanan, Clay, Clinton, Platte | 3 hr |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 32 min |
| Jun 24, 11:17 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Randolph, Saline | 58 min |
| Jun 25, 12:57 AM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 10 hr |
| Jun 25, 1:17 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 12 hr |
| Jun 25, 1:34 AM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Jun 25, 1:59 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 63 hr |
| Jun 25, 2:02 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 27 hr |
| Jun 25, 2:03 AM CDT | River Flood Warning | EAX | Platte | 65 hr |
| Jun 25, 2:04 AM CDT | River Flood Warning | EAX | Platte | 27 hr |
| Jun 25, 2:07 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 25, 2:10 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 25, 2:11 AM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 10 hr |
| Jun 25, 2:13 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 8 days |
| Jun 25, 2:20 AM CDT | Areal Flood Warning | EAX | Atchison, Holt, Nodaway | 12 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Atchison, Holt | 6 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 13 hr |
| Jun 25, 3:13 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Saline | 7 hr |
| Jun 25, 3:59 AM CDT | Special Weather Statement | EAX | Platte | 46 min |
| Jun 25, 4:21 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 39 min |
| Jun 25, 4:28 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 4 hr |
| Jun 25, 4:46 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte, Ray | 3 hr |
| Jun 25, 4:55 AM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 6 hr |
| Jun 25, 5:24 AM CDT | Flash Flood Warning | EAX | Cooper, Howard | 5 hr |
| Jun 25, 7:25 AM CDT | Areal Flood Advisory | EAX | Cooper, Pettis, Saline | 4 hr |
| Jun 25, 8:13 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 3 hr |
| Jun 25, 8:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 8 days |
| Jun 25, 9:12 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Cooper, Daviess, Howard and 7 more | 4 days |
| Jun 25, 9:23 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 12 hr |
| Jun 25, 1:25 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 9 hr |
| Jun 25, 2:53 PM CDT | Special Weather Statement | EAX | Cass | 67 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 33 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Jun 25, 3:59 PM CDT | Flash Flood Warning | EAX | Cass | 6 hr |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Jun 25, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| Jun 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 44 min |
| Jun 25, 4:52 PM CDT | Tornado Warning | EAX | Henry, Johnson | 23 min |
| Jun 25, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 49 min |
| Jun 25, 4:57 PM CDT | Flash Flood Warning | EAX | Henry, Johnson | 6 hr |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Jun 25, 5:57 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| Jun 25, 6:10 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 6 hr |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.